Illinois, 2006Damaging Winds in Illinois, June 22, 2006
June 22, 2006 · NWS LSX · 2 events in 1 county or zone
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 22, 3:12 PM CST, 3 minutes earlier.
Area forecast discussion, Jun 22, 3:12 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
412 PM CDT THU JUN 22 2006
.DISCUSSION...
THE 12Z SHORT-TERM MODELS (TIL SUNDAY)...ADVERTISE AN OVERALL
PATTERN CHANGE IN THE OFFING OVER THE NEXT FEW DAYS...WITH OUR ZONAL
PROGRESSIVE PATTERN CHANGING...AS A TROF DEVELOPS JUST E OF THE MS
RVR VLY AND RDGS AMPLIFY BOTH OVR THE WRN CONUS AND JUST OFF THE E
COAST OF THE CONUS. A SERIES OF SHORTWAVES WILL DROP DOWN IN THE NW
MID LEVEL FLOW BUT MANY OF THEM WILL BE QUITE WEAK OR MOVING IN A
DRY ATMOSPHERE THRU THE COLUMN. AT THE SURFACE...A VERY COMPLEX MAP
AT THE MOMENT...WITH AN OLD OUTFLOW BOUNDARY SETTLING ACROSS THE SRN
PORTION OF IL AND MO...FROM JUST N OF KEVV TO JUST N OF KFAM TO JUST
N OF KSGF. SEVERAL OTHER SMALLER OUTFLOWS ARE ALSO CRISS CROSSING
THE FA ATTM. OF IMPORTANCE IS AN MCV FROM AN MCS THAT AFFECTED ERN
KS LAST NIGHT THAT IS MOVING INTO CNTRL MO ATTM. OLD OUTFLOW HAS IN
MANY REGARDS BECOME THE EFFECTIVE FRONT...ALTHOUGH IT HAS SHOWN
SIGNS OF WEAKENING THE PAST FEW HOURS. EITHER WAY...LOOK FOR OLD
SYNOPTIC FNT TO FINALLY MAKE ITS WAY THRU THE FA TNGT AND SETTLE
ACRS SRN MO/SRN IL BY FRIDAY MORNING. A RIDGE THEN BUILDS INTO THE
AREA FOR FRIDAY NIGHT THRU SUNDAY. THE GFS...AS USUAL...IS NOT TOO
RELIABLE...WITH WAY TOO MUCH CONVECTIVE FEEDBACK AFFECTING MANY
FIELDS...FROM THE OVERDEVELOPED SFC LO TO THE VORTICITY BEING TOO
STRONG...TO THE BULLSEYE ON THE QPF FIELDS. NMM WRF SEEMS TO BE AN
ACCEPTABLE MODEL TO USE...ALTHOUGH ALSO FEEL THAT IT HANGS ON TO
PCPN ASSOCIATED WITH MCV TOO LONG...WITH AREAS IN NERN/CNTRL MO
DRYING OUT BY EARLY THIS EVENING.
FOR TONIGHT...MCV IS MAIN FEATURE TO DRIVE PCPN THIS EVENING AND
WILL USE RADAR TRENDS TO DERIVE MUCH OF THE TIMING. AS THIS MCV
HAS INTERACTED WITH THE MOST UNSTABLE AND GENERALLY UNWORKED OVER
AIR TO THE S AND E OF KSTL...TSRA HAS LIT UP. WILL GO WITH
CATEGORICAL POPS ALL AREAS SAVE THE N AND W FOR THIS PERIOD. NAM
ALSO SHOWS RIGHT ENTRANCE REGION OF H250 JET GETTING IN ON THE ACT
LATER TONIGHT AND PROBABLY WILL SUSTAIN SOME LIGHT PCPN AND SCT
TSRA TO SOME DEGREE WELL INTO THE NIGHT AND INTO FRIDAY MORNING...
WHERE THESE AREAS WILL ALSO BE CLOSEST TO THE CDFNT. MOS MIN TEMPS
WERE ACCEPTABLE.
FOR FRIDAY...THE GOOD MOISTURE (PWATS AOA 1.5) GETS SHUNTED TO
THE SERN SECTIONS OF THE FA AND WITH THE FRONTAL BOUNDARY STAYING
ACROSS THE FAR SRN SECTIONS OF MO/IL...HAVE MY DOUBTS ON HOW MUCH
PCPN WE WILL SEE THIS PERIOD FOR THE STL METRO AREA AND AREAS N
AND W. DID TRIM POPS BACK SOME...BUT CHANGES WERE GENERALLY
MINIMAL FROM PREVIOUS FORECAST. GOING FOR PCPN CHANCES WILL BE
BACKBUILDING H250 JET WHICH WILL MAINTAIN RIGHT ENTRANCE REGION
DIV OVER THE SERN FA. THIS HISTORICALLY HAS YIELDED PCPN POST-
FRONTAL PCPN...SO ANOTHER REASON CHANGES WERE MINIMAL. THIS
FEATURE EXPECTED TO EXIT BY MIDDAY FRIDAY AND PCPN CHANCES SHARPLY
DECREASE THEREAFTER. MOS MAX TEMPS ACCEPTED.
FOR SATURDAY AND SUNDAY...RELATIVELY DRY AIR SETTLES OVER THE FA
FOR THE WEEKEND AND SHOULD MINIMALIZE ANY IMPACT FROM VORT MAXES
THAT ATTEMPT TO AFFECT THE AREA....ESPECIALLY WITH SFC RDG IN
PLACE THAT WILL LIMIT ANY LO LEVEL MOISTURE RETURN. HAVE PLACED
SOME SLIGHT CHANCES IN THE NW CORNER OF THE FA IN NERN MO BY
SUNDAY AS A NEW DIGGING SHORTWAVE APPROACHES AND WILL GAIN THE
SUPPORT OF SOME MOISTURE BEGINNING TO RETURN TO THE AREA. PERSISTENCE
TEMP FORECAST SEEMED BEST FOR THESE PERIODS AS LITTLE CHANGE IN
H850 TEMPS EXPECTED.
FOR THE EXTENDED PERIOD (SUNDAY NIGHT - THURSDAY)...PATTERN OF
TROF OVER THE MS VLY AND RDGS OVR THE WRN CONUS AND OFF THE E
COAST OF THE CONUS WILL CONTINUE FOR THE DURATION OF THE PERIOD.
SURFACE PATTERN MUCH MORE UNCERTAIN...BUT SOME MODELS PERSIST THE
SFC RIDGE THRU MUCH OF THE PERIOD TIL MID WEEK. ALL MODELS THEN
RETURN MOISTURE BY THIS TIME. WENT WITH SMALL CHANCES FOR PCPN ON
SUNDAY NIGHT/MONDAY WITH DIGGING TROF INTO AREA AND FROM WEDNESDAY
ON AS MOISTURE RETURNS IN MORE FORCE. PERSISTENCE TEMPS TO
CONTINUE AND SAW LITTLE NEED TO CHANGE MUCH.
TES
&&
.AVIATION...
FOR THE 18Z TAFS...HAVE REVISED THE TAFS FOR TIMING ON
TSRA...WITH KCOU/KUIN EARLY THIS AFTERNOON AND KSTL/KSUS A LITTLE
LATER. HAVE ADDED VRB GUSTY WINDS TO THE TEMPO GROUPS WITH THE
TSRA GROUPS THIS AFTN. KEPT SHRA GOING WITH VCTS FOR A FEW HOURS
AFTER THE INTIAL ROUND OF STORMS INTO THE EVENING HOURS...LASTING
THE LONGEST AT KSTL/KSUS.
BRITT
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Jun 22, 10:56 AM CST, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1156 AM CDT THU JUN 22 2006
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-231200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
1156 AM CDT THU JUN 22 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THUNDERSTORMS WILL MOVE ACROSS MISSOURI AND ILLINOIS THIS
AFTERNOON AND TONIGHT. A FEW OF THESE STORMS WILL LIKELY BE
SEVERE...PARTICULARLY SOUTH OF INTERSTATE 70 IN ILLINOIS. THE
STRONGEST STORMS WILL PRODUCE HAIL UP TO THE SIZE OF GOLFBALLS...
WIND GUSTS IN EXCESS OF 70 MPH...FREQUENT LIGHTNING AND HEAVY
DOWNPOURS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CONTINUED RISK OF THUNDERSTORMS ON FRIDAY AS THE COLD
FRONT MOVES THROUGH SOUTHERN ILLINOIS AND SOUTHERN MISSOURI.
SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE
POSSIBLE...PRIMARILY ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR
IN MISSOURI...AND THE INTERSTATE 70 CORRIDOR IN ILLINOIS.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER GROUPS AND AMATEUR RADIO OPERATORS SHOULD MONITOR THE
WEATHER CLOSELY THIS AFTERNOON AND TONIGHT...AND BE PREPARED FOR
IMMEDIATE ACTIVATION IF NECESSARY.
BRITT
In the hours before
Local storm report, Jun 22, 1:40 PM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
240 PM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL LADDONIA 39.24N 91.64W
06/22/2006 E0.75 INCH AUDRAIN MO TRAINED SPOTTER
POWER POLES SNAPPED IN HALF...12 TO 14 INCH LIMBS DOWN.
&&
TILLYLocal storm report, Jun 22, 1:53 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
253 PM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG ASHLEY 39.25N 91.22W
06/22/2006 PIKE MO LAW ENFORCEMENT
NUMEROUS TREES UPROOTED. BUILDINGS DAMAGED AROUND THE
CITY.
&&
TILLYLocal storm report, Jun 22, 2:25 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
325 PM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND GST 7 W NEW HAVEN 38.61N 91.35W
06/22/2006 M60 MPH FRANKLIN MO TRAINED SPOTTER
&&
TILLYLocal storm report, Jun 22, 2:35 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
335 PM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 1 E NEW HAVEN 38.61N 91.20W
06/22/2006 FRANKLIN MO LAW ENFORCEMENT
SEMI TRUCK OVERTURNED.
&&
TILLYLocal storm report, Jun 22, 2:37 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
337 PM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 6 NW HARDIN 39.22N 90.70W
06/22/2006 E2.75 INCH CALHOUN IL TRAINED SPOTTER
HAIL SIZE RANGED FROM GOLF BALL TO BASEBALL.
&&
TILLYLocal storm report, Jun 22, 2:40 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
340 PM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL SUMMERFIELD 38.60N 89.75W
06/22/2006 E0.75 INCH ST. CLAIR IL TRAINED SPOTTER
&&
TILLYThunderstorm Wind, Bond
- When
- June 22, 3:15 PM CST
- Where
- Bond County, 7 mi SSE of Greenville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.783, -89.267
Several large tree limbs were blown down along Illinois Route 127.
Thunderstorm Wind, Bond
- When
- June 22, 3:20 PM CST
- Where
- Bond County, Mulberry Grove
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.933, -89.267
Several large trees were uprooted. Numerous tree limbs were blown down as well.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Ohio, June 22, 20062 injured · $2.2 million · F1 · 18 events
- Heat in California, June 22 to 30, 20061 death · 6 events
- Tornadoes and Hail in Ohio, June 22, 200610 injured · $166,000 · F0 · 26 events
- Heat in Pennsylvania, June 22, 20061 death · 1 event
- Flash Flooding and Hail in Indiana, June 22, 20066 injured · $127,000 · 1 in hail · 43 events
- Dust Storm and Damaging Winds in Texas, June 22, 2006$2.2 million · 63 kt wind · 13 events
- Hail and Damaging Winds in Georgia, June 22, 2006$1.4 million · 1.75 in hail · 23 events
- Flash Flood and Damaging Wind in New Mexico, June 22, 2006$1.3 million · 52 kt wind · 2 events
- Hail and Damaging Winds in Indiana, June 22, 2006$199,000 · 1 in hail · 27 events
- Hail and Damaging Winds in Kentucky, June 22, 2006$150,000 · 1 in hail · 23 events
- Hail and Damaging Winds in Virginia, June 22 to 23, 2006$197,000 · 1.75 in hail · 9 events
- Damaging Winds in Ohio, June 22, 2006$225,000 · 61 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515072, 5515073.